MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER; PROSTHESIS, HIPS

ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D1: femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 9 standard offset reduced neck length.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a hip arthroplasty, the stem implant would not seat properly, when broaching the femoral canal using the correct surgical technique and size.The stem would not go all the way down.Another implant was used to complete the procedure.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: g3, g6, h2, h3, h6 proposed component code: mechanical (g04)- stem visual examination of the returned product identified scratches and gouges were noted on the neck.Distal stem is scratched.No other damage was noted.The stem was dimensionally inspected during technical evaluation with a comparator using a correct revision overlay from the time of manufacturing.Overlay inspection found all profile checks and overall length to be conforming for size 9.Review of the device history records identified no deviations or anomalies during manufacturing.Chs was not performed as no problem was found with the device.Medical records were not provided.No problem was found with the returned device.The stem was measured and found to be conforming to specifications.This complaint cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL STEM 12/14 NECK TAPER
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19917470
Report Number0001822565-2024-02574
Device Sequence Number8113623
Product Code LZO
UDI-Device Identifier00889024131750
UDI-Public(01)00889024131750(17)330709(10)66056416
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192660
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00771100910
Device Lot Number66056416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown